MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. ASAP ASPIRATION CATHETER; EMBOLECTOMY / THROMBECTOMY CATHETER

MERIT MEDICAL SYSTEMS INC. ASAP ASPIRATION CATHETER; EMBOLECTOMY / THROMBECTOMY CATHETER
Catalog Number ASAP100/B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during an emergent percutaneous transluminal coronary angioplasty [ptca] stemi procedure, an interventional guidewire became stuck within the aspiration catheter.The physician had successfully acquired retrograde arterial access and had negotiated the patient's ascending aorta under fluoroscopy with the aspiration catheter.During aspiration catheter manipulations the interventional guidewire became stuck within the aspiration catheter.The physician was forced to remove all interventional equipment and make a second attempt in treating the patient.The patient tolerated the procedure well.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.The product risk documentation was reviewed.The reported failure mode is included.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
ASAP ASPIRATION CATHETER
Common Device Name
EMBOLECTOMY / THROMBECTOMY CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key10825637
Report Number1721504-2020-00092
Device Sequence Number3680382
Product Code DXE
UDI-Device Identifier00884450033005
UDI-Public884450033005
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K100569
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2023
Device Catalogue NumberASAP100/B
Device Lot NumberH1838380
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/22/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date01/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOT ASAHI SION GUIDEWIRE .014
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;